Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Higher-order nonlinear dispersive equations


Authors: Carlos E. Kenig, Gustavo Ponce and Luis Vega
Journal: Proc. Amer. Math. Soc. 122 (1994), 157-166
MSC: Primary 35G25; Secondary 35Q53
MathSciNet review: 1195480
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study nonlinear dispersive equations of the form

$\displaystyle {\partial _t}u + \partial _x^{2j + 1}u + P(u,{\partial _x}u, \ldots ,\partial _x^{2j}u) = 0,\qquad x,t \in \mathbb{R},\quad j \in {\mathbb{Z}^ + },$

where $ P( \cdot )$ is a polynomial having no constant or linear terms. It is shown that the associated initial value problem is locally well posed in weighted Sobolev spaces. The method of proof combines several sharp estimates for solutions of the associated linear problem and a change of dependent variable which allows us to consider data of arbitrary size.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35G25, 35Q53

Retrieve articles in all journals with MSC: 35G25, 35Q53


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1195480-8
Keywords: Higher order models, smoothing effects, gauge transformation
Article copyright: © Copyright 1994 American Mathematical Society